Alert archive / Wisconsin / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Aug 27, 2020, 7:30 PM CDT for 10 counties in Wisconsin. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2020, 7:30 PM CDT (00:30 UTC)
- Expired
- Aug 28, 2020, 12:04 PM CDT
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
704 WGUS63 KGRB 280030 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Green Bay WI 730 PM CDT Thu Aug 27 2020 WIZ045-048>050-281100- /O.NEW.KGRB.FF.A.0002.200828T0030Z-200829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Brillion, Menasha, Neenah, Two Rivers, Manitowoc, Chilton, New Holstein, Wautoma, Redgranite, and Oshkosh 730 PM CDT Thu Aug 27 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... The National Weather Service in Green Bay has issued a * Flash Flood Watch for portions of central Wisconsin and east central Wisconsin, including the following areas, in central Wisconsin, Waushara. In east central Wisconsin, Calumet, Manitowoc and Winnebago. * Through Friday evening * A very slow moving frontal boundary is expected to linger across central into east-central Wisconsin through at least Friday morning. This will be the focus of several rounds of heavy rainfall overnight, with more widespread heavy rainfall expected Friday morning into at least early Friday afternoon. Even though it has been fairly dry recently, southern portions of the counties in the watch have seen 2 or more inches of rain over the past few days. Any additional heavy rainfall, over a short period of time, may lead to flash flooding. $$ Cooley
3 follow-up statements
067 WGUS63 KGRB 280738 FFAGRB Flood Watch National Weather Service Green Bay WI 238 AM CDT Fri Aug 28 2020 WIZ045-048>050-281600- /O.CON.KGRB.FF.A.0002.000000T0000Z-200829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Brillion, Menasha, Neenah, Two Rivers, Manitowoc, Chilton, New Holstein, Wautoma, Redgranite, and Oshkosh 238 AM CDT Fri Aug 28 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Wisconsin and east central Wisconsin, including the following areas, in central Wisconsin, Waushara. In east central Wisconsin, Calumet, Manitowoc and Winnebago. * Through this evening * A very slow moving frontal boundary is expected to linger across central into east-central Wisconsin today. This will be the focus of several rounds of heavy rainfall through the early evening hours. Even though it has been fairly dry recently, southern portions of the counties in the watch have seen 2 or more inches of rain over the past few days. Any additional heavy rainfall, over a short period of time, may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kurimski
595 WGUS63 KGRB 281318 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Green Bay WI 818 AM CDT Fri Aug 28 2020 WIZ035>040-281800- /O.EXB.KGRB.FF.A.0002.000000T0000Z-200828T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee- Including the cities of Green Bay, New London, Kewaunee, Plover, Marshfield, Wisconsin Rapids, Stevens Point, Appleton, Clintonville, Luxemburg, and Waupaca 818 AM CDT Fri Aug 28 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The National Weather Service in Green Bay has expanded the * Flash Flood Watch to include portions of central Wisconsin and northeast Wisconsin, including the following areas, in central Wisconsin, Portage and Wood. In northeast Wisconsin, Brown, Kewaunee, Outagamie and Waupaca. * Until 1 PM CDT this afternoon * Thunderstorms with very heavy rain could produce rainfall amounts of an inch or two an hour and lead to local flooding. $$ WIZ045-048>050-281800- /O.EXT.KGRB.FF.A.0002.000000T0000Z-200828T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Brillion, Menasha, Neenah, Two Rivers, Manitowoc, Chilton, New Holstein, Wautoma, Redgranite, and Oshkosh 818 AM CDT Fri Aug 28 2020 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch is now in effect for * Portions of central Wisconsin and east central Wisconsin, including the following areas, in central Wisconsin, Waushara. In east central Wisconsin, Calumet, Manitowoc and Winnebago. * Until 1 PM CDT this afternoon * Thunderstorms with very heavy rain could produce rainfall amounts of an inch or two an hour and lead to local flooding. $$ RDM
297 WGUS63 KGRB 281704 FFAGRB Flood Watch National Weather Service Green Bay WI 1204 PM CDT Fri Aug 28 2020 WIZ035>040-045-048>050-281815- /O.CAN.KGRB.FF.A.0002.000000T0000Z-200828T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc- Including the cities of Green Bay, Brillion, New London, Kewaunee, Plover, Marshfield, Menasha, Neenah, Two Rivers, Wisconsin Rapids, Redgranite, Stevens Point, Chilton, Oshkosh, New Holstein, Wautoma, Manitowoc, Appleton, Clintonville, Luxemburg, and Waupaca 1204 PM CDT Fri Aug 28 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Wisconsin...east central Wisconsin and northeast Wisconsin, including the following areas, in central Wisconsin, Portage, Waushara and Wood. In east central Wisconsin, Calumet, Manitowoc and Winnebago. In northeast Wisconsin, Brown, Kewaunee, Outagamie and Waupaca has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. $$ RDM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 27, 7:12 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 27, 7:12 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 712 PM CDT Thu Aug 27 2020 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 303 PM CDT Thu Aug 27 2020 A weak cold front from roughly Stevens Point to Manitowoc continued to produce scattered thunderstorms at 19z. It should continue to do so through early evening, and then possible become more active as the low level warm advection increases and the right entrance region of a jet moves through. Precipitable water values of 1.75 inches could make for very heavy rains and a possible urban and small stream flood threat. A few storms along the front could have a damaging wind and isolated tornado threat. An MCS is expected to form across the eastern Dakotas or Minnesota and move east across the region Friday. Not too confident about the timing of the storms and axis of heaviest rainfall and any severe weather threat, though the best surface based instability across central and east central Wisconsin makes that area more likely than further north. Heavy rain will also be a threat with those storms, though they should be moving pretty fast. Low temperatures in most places tonight will be well above normal due to cloud cover and warm advection. Highs Friday should be a few degrees above normal, especially in the east. .LONG TERM...Friday Night Through Thursday Issued at 303 PM CDT Thu Aug 27 2020 The main foci of the long term forecast are the lingering storms Friday night, and the arrival of the next system early next week. Friday night into Saturday...Convection will be on the decline Friday evening as the mid level trough exits the region and CAA increases. Northwest winds gusting up to 20 to 25 knots behind the trough will bring the cooler and drier airmass in fairly quickly, with dry conditions everywhere except perhaps the shoreline of Lake Michigan by the overnight hours. High pressure then settles into the region by Saturday morning, with high temperatures over the region remaining much cooler than the previous days, in the middle 60s to middle 70s. Rest of the forecast...A fairly progressive pattern is expected for the long term period, which will quickly slide the high pressure out of our area at the end of the weekend. A fairly vigorous and rapidly amplifying upper level trough is then expected to enter the region Monday, along with a fairly strong cold front. This system will likely bring another round of widespread rainfall and storms to the region, but the overall severe potential is still uncertain. Cooler and milder temperatures with highs in the 70s then continue through the middle of next week, as northwesterly flow continues. && .AVIATION...for 00Z TAF Issuance Issued at 712 PM CDT Thu Aug 27 2020 A weak cold front across central Wisconsin will produce scattered thunderstorms mostly along or just south of a CWA to GRB line this evening. The remainder of the area should have VFR conditions with scattered to broken cloud cover. The front is expected to move slowly north tonight and produce an area of thunderstorms across central and east central Wisconsin. Farther north skies will be clear this evening, but low clouds or fog could form after midnight and produce IFR conditions, mainly at the RHI TAF site. A convective complex of thunderstorms is forecast to move across the entire area Friday, with strong winds and hail possible with some of the storms. IFR flight conditions are expected over much of the area due to ceilings and precipitations. The latest model trends suggests the more widespread thunderstorm activity will reach central WI between 12Z and 15Z, while eastern TAF sites may see the storms between 14Z and 18Z. Low clouds may then linger into the late afternoon hours along with a few rain showers. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Uhlmann AVIATION.......Cooley
Hazardous weather outlook, Aug 27, 2:42 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 242 PM CDT Thu Aug 27 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 242 PM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected across central and east central Wisconsin this afternoon. They should become more plentiful tonight. There is a slight risk of severe thunderstorms, with damaging winds, large hail, heavy rainfall and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Thursday Damaging winds and hail will be possible as a complex of thunderstorms moves over the region late tonight into Friday. There is a slight chance of severe thunderstorms south of a Wausau to Green Bay line, and a marginal threat further north. Thunderstorms will also be possible at times early next week. It is too early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed tonight. Spotters are asked to report any hail, strong winds or rainfall over one inch. LMZ521-522-541>543-281945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 242 PM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible south of Sturgeon Bay this afternoon and tonight. A few storms could produce strong winds and be a hazard to boaters. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms will be possible Friday, posing a hazard to mariners. Thunderstorms will also be possible at times early next week and could be a hazard to boaters. RDM/Uhlmann
In the hours before
Special weather statement, Aug 27, 6:01 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
601 PM CDT Thu Aug 27 2020
WIZ045-048-272330-
Winnebago WI-Waushara WI-
601 PM CDT Thu Aug 27 2020
...SPECIAL WEATHER STATEMENT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rush Lake, or near Berlin, moving southeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rush Lake, Eureka, Pickett, Ring, Waukau, Fisk and Borth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4390 8889 4398 8889 4398 8897 4410 8890
4390 8853 4389 8854
TIME...MOT...LOC 2301Z 320DEG 6KT 4395 8883
CooleySpecial weather statement, Aug 27, 6:38 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
638 PM CDT Thu Aug 27 2020
WIZ048-280015-
Winnebago WI-
638 PM CDT Thu Aug 27 2020
...SPECIAL WEATHER STATEMENT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oshkosh, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Oshkosh, Central Lake Winnebago, Eaa, Ring, Wittman Field, Ford
Festival Grounds and Black Wolf Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Winnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4390 8864 4403 8867 4404 8840 4389 8840
4389 8844
TIME...MOT...LOC 2338Z 270DEG 18KT 4397 8856
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:53 PM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Aug 28, 5:01 AM CDT | Special Weather Statement | GRB | Adams | 44 min |
| Aug 28, 6:17 AM CDT | Areal Flood Advisory | GRB | Wood | 6 hr |
| Aug 28, 6:58 AM CDT | Special Weather Statement | GRB | Portage, Wood | 47 min |
| Aug 28, 7:52 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage | 38 min |
| Aug 28, 8:43 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Waupaca, Waushara, Wood | 62 min |
| Aug 28, 9:33 AM CDT | Special Weather Statement | GRB | Outagamie, Waushara, Winnebago | 57 min |
| Aug 28, 10:43 AM CDT | Small Craft Advisory | GRB | 10 hr | |
| Aug 28, 3:35 PM CDT | Special Weather Statement | GRB | Menominee, Shawano | 25 min |
| Aug 28, 4:52 PM CDT | Special Weather Statement | GRB | Marinette | 23 min |
| Aug 28, 5:47 PM CDT | Special Weather Statement | GRB | Outagamie | 28 min |
Nearby
Flash Flood Watches in Wisconsin, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.